MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824250
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 2.50 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, while crossing the lesion, it was noticed that the stent twisted or crushed inside the artery.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 2.50 x 24mm stent delivery system was returned for analysis.A visual examination of the stent found stent damage.Stent struts on the proximal end were lifted from the crimped profile.The undamaged stent outer diameter was measured and the result is within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 2.50 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, while crossing the lesion, it was noticed that the stent twisted or crushed inside the artery.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.It was further reported that the stent strut was damaged and it was removed through the guide catheter.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12310866
Report Number2134265-2021-10320
Device Sequence Number3682343
Product Code NIQ
UDI-Device Identifier08714729980827
UDI-Public08714729980827
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model NumberH7493941824250
Device Lot Number0026344299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1